Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2017, 3:26 PM MDT for Weld County, Colorado. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2017, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 12, 2017, 4:02 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:59 PM MDT | HAIL 1.25 | 5 E Nunn, CO | |
| Jun 12, 4:00 PM MDT | HAIL 4.25 | Pierce, CO | |
| Jun 12, 4:01 PM MDT | HAIL 1.75 | 10 E Nunn, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:11 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WUUS55 KBOU 122126
SVRBOU
COC123-122215-
/O.NEW.KBOU.SV.W.0047.170612T2126Z-170612T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
326 PM MDT MON JUN 12 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
West central Weld County in northeastern Colorado...
* Until 415 PM MDT
* At 325 PM MDT, a severe thunderstorm was located 4 miles southwest
of Pierce, or 12 miles north of Greeley, moving northeast at 30
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Eaton, Severance, Ault, Pierce and Purcell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A tornado watch remains in effect until 800 PM MDT for northeastern
Colorado.
LAT...LON 4048 10485 4056 10489 4075 10471 4067 10441
TIME...MOT...LOC 2125Z 220DEG 26KT 4059 10482
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
$$
BAKER1 follow-up statement
548
WWUS55 KBOU 122202
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
402 PM MDT MON JUN 12 2017
COC123-122212-
/O.CAN.KBOU.SV.W.0047.000000T0000Z-170612T2215Z/
Weld CO-
402 PM MDT MON JUN 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.
A tornado watch remains in effect until 800 PM MDT for northeastern
Colorado.
LAT...LON 4048 10485 4056 10489 4075 10471 4067 10441
TIME...MOT...LOC 2200Z 220DEG 26KT 4080 10459
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM MDT, 6 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 320 PM MDT Mon Jun 12 2017 .SHORT TERM...(This evening through Tuesday) Issued at 220 PM MDT Mon Jun 12 2017 Isolated but intense thunderstorms over eastern Larimer and northwestern Weld Counties this aftn. Best low level convergence with strong easterly winds ahead of these storms with strong flow aloft. Tornado Watch in effect through 8 pm, with the greatest potential north of highway 34. Dry line will push northward this evening with the storm expect to continue to track north into Wyoming. A strong closed upper low over south central ID this aftn will move into southwestern MT by 12z, with the flow aloft transitioning fm southwesterly to westerly over CO. Best chc of pcpn late tngt and Tuesday will be in Zone 31. Otherwise gusty westerly winds in the mountains, foothills and along the Cheyenne Ridge on Tuesday. Surface pressure gradient loosens up in the aftn so wind across the plains should decrease by the aftn, but breezy to windy conditions will persist in the mountains and higher foothills. Cooler as well on Tuesday, with the warmest 700 mb temperatures going from 12-17.5c this aftn to 5-10c Tuesday aftn, so 12-18 degrees cooler at the sfc. Snowmelt is still being handled well by streams. A Flood Advisory continues for the Cache La Poudre at the canyon mouth another day, then cooler weather should slow runoff a bit. .LONG TERM...(Tuesday night through Monday) Issued at 220 PM MDT Mon Jun 12 2017 A weak upper trough is progged to push eastward across the CWA Tuesday evening. Zonal flow is progged from late Tuesday night through Wednesday night. The flow aloft is west-northwest early Thursday and Thursday night. Weak downward motion is progged in the synoptic scale all five periods. The boundary layer winds are downsloping Tuesday evening, then normal drainage Tuesday night. There is a weak gradient around Wednesday, then a weak cold front and some upslope Wednesday evening. There looks to be southeasterlies Thursday, then normal drainage Thursday night. The precipitable water progs show values of 0.25 to 0.50 for all the CWA all five periods. The surface dewpoints are progged in the 20s and 30s F for all the CWA all five periods. There is very little CAPE progged for the CWA Tuesday night through Thursday night, just a tiny bit in the mountains late day Wednesday and late day Thursday. There is tiny bit of measurable rainfall on the QPF fields Wednesday evening and night only. No pops through the periods. For temperatures, Wednesday's highs are 2-4 C warmer than Tuesday. Thursday's highs are 0-2 C warmer than Wednesday's. For the later days, Friday through Monday, models have a weak upper trough move down in west-northwesterly flow just to our north on Saturday. The flow aloft for the CWA is west- northwesterly all four days. There is a limited moisture for isolated late day convection Saturday through Monday. Temperatures will be a tad above seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 220 PM MDT Mon Jun 12 2017 Gusty southerly winds to 30 kts possible until 01Z. Then expect a gradual weakening through 06Z with lighter drainage winds overnight. No thunderstorms expected the rest of this aftn with VFR conditions. west/northwest winds Tuesday aftn 8-14 kt. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Coop LONG TERM....Koop AVIATION.....Coop
Hazardous weather outlook, Jun 12, 11:05 AM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Mon Jun 12 2017 COZ030>051-131715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Mon Jun 12 2017 ...severe storm threat today... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few severe thunderstorms will be possible across portions of the plains this afternoon. A dryline will organize and shift northward, and be the focus for isolated to scattered thunderstorm development. By mid afternoon, this dryline is expected to be extend from near or just north of the Denver metro area eastward to between Limon and Akron, around Last Chance. This feature and threat of thunderstorms will then shift northward to the Wyoming and Nebraska border area by late afternoon into early evening. If thunderstorms are able to develop along this dryline and break through the cap, severe storms would be likely with large hail, damaging winds, and a damaging tornado or two possible. The main threat for severe weather after 2 PM will be roughly along and north of a line from Loveland to Wiggins to around Anton in southern washington county. Any storms that develop are expected to move northeast out of Colorado by 6 PM. Behind the dryline, it will turn hot and windy this afternoon. Winds will slowly subside in most areas by late this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated light snow showers are possible Tuesday morning over the northern Colorado mountains. Snow amounts will be light. Strong west winds Tuesday will be gusting to near 50 mph over the high country and up to 25 mph over the plains. It will be dry most of the week. A slight chance of late day showers and thunderstorms will remain, mainly to the mountains for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required over the northern portions of the plains by 2 PM.
In the hours before
Local storm report, Jun 12, 2:29 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
229 PM MDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 E LOVELAND 40.42N 105.02W
06/12/2017 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CGIMMESTLocal storm report, Jun 12, 2:50 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 E LOVELAND 40.42N 105.02W
06/12/2017 M1.00 INCH LARIMER CO TRAINED SPOTTER
0243 PM FUNNEL CLOUD TIMNATH 40.53N 104.98W
06/12/2017 LARIMER CO PUBLIC
&&
SULLIVANLocal storm report, Jun 12, 2:52 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
252 PM MDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FUNNEL CLOUD TIMNATH 40.53N 104.98W
06/12/2017 LARIMER CO PUBLIC
0232 PM HAIL 1 WNW WINDSOR 40.49N 104.93W
06/12/2017 M2.00 INCH WELD CO PUBLIC
0232 PM HAIL 5 ESE FORT COLLINS 40.52N 104.99W
06/12/2017 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 3 E LOVELAND 40.42N 105.02W
06/12/2017 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CGIMMESTLocal storm report, Jun 12, 3:04 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FUNNEL CLOUD TIMNATH 40.53N 104.98W
06/12/2017 LARIMER CO PUBLIC
0232 PM HAIL 1 WNW WINDSOR 40.49N 104.93W
06/12/2017 M2.00 INCH WELD CO PUBLIC
0232 PM HAIL 5 ESE FORT COLLINS 40.52N 104.99W
06/12/2017 M0.75 INCH LARIMER CO TRAINED SPOTTER
0230 PM HAIL 2 SE TIMNATH 40.51N 104.95W
06/12/2017 M1.75 INCH LARIMER CO COCORAHS
0228 PM HAIL 3 W WINDSOR 40.48N 104.97W
06/12/2017 M1.75 INCH LARIMER CO COCORAHS
0226 PM HAIL 3 E LOVELAND 40.42N 105.02W
06/12/2017 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
SULLIVANLocal storm report, Jun 12, 3:22 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
322 PM MDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL NUNN 40.70N 104.78W
06/12/2017 M1.00 INCH WELD CO TRAINED SPOTTER
0313 PM FUNNEL CLOUD 6 W PIERCE 40.63N 104.86W
06/12/2017 WELD CO TRAINED SPOTTER
0243 PM FUNNEL CLOUD TIMNATH 40.53N 104.98W
06/12/2017 LARIMER CO PUBLIC
0232 PM HAIL 1 WNW WINDSOR 40.49N 104.93W
06/12/2017 M2.00 INCH WELD CO PUBLIC
0232 PM HAIL 5 ESE FORT COLLINS 40.52N 104.99W
06/12/2017 M0.75 INCH LARIMER CO TRAINED SPOTTER
0230 PM HAIL 2 SE TIMNATH 40.51N 104.95W
06/12/2017 M1.75 INCH LARIMER CO COCORAHS
0228 PM HAIL 3 W WINDSOR 40.48N 104.97W
06/12/2017 M1.75 INCH LARIMER CO COCORAHS
0226 PM HAIL 3 E LOVELAND 40.42N 105.02W
06/12/2017 M1.00 INCH LARIMER CO TRAINED SPOTTER
0215 PM HAIL 3 E LOVELAND 40.41N 105.01W
06/12/2017 M1.25 INCH LARIMER CO COCORAHS
&&
CGIMMESTThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:09 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 51 min |
| Jun 11, 9:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 28 min |
| Jun 12, 11:07 AM MDT | Areal Flood Advisory | BOU | Grand | 24 hr |
| Jun 12, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 46 min |
| Jun 12, 2:36 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 39 min |
| Jun 12, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 26 min |
| Jun 12, 3:15 PM MDT | Tornado Warning | BOU | Weld | 30 min |
| Jun 12, 3:45 PM MDT | Tornado Warning | BOU | Weld | 30 min |
| Jun 12, 3:46 PM MDT | Tornado Warning | BOU | Weld | 29 min |
| Jun 12, 4:13 PM MDT | Tornado Warning | BOU | Weld | 32 min |
| Jun 12, 4:35 PM MDT | Tornado Warning | BOU | Weld | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.